MAUDE Adverse Event Report: COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION

COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION
Catalog Number CID-20-30
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the complaint (b)(4) was used for percutaneous transluminal angioplasty in the brachial artery.Approach was gained from the left shunt.In order to remove the air from another manufacturer's balloon catheter (detail: unknown) prior to insertion of it into the body, the user attempted to connect the three-way stopcock included in the cid- set to the catheter.However, the stopcock would not connect properly.Another manufacturer's three-way stopcock was used instead and the procedure was completed.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, drawing, quality control, specifications, trends, and a functional test & visual inspection of the returned device were conducted during the investigation.This device is supplied by a third party, as such, cook sent the device to that company and they provided their visual inspection and functional test reports.The visual inspection of the returned device confirmed that the device had no visual anomalies.The inflation device and the balloon mating component were not returned for investigation.Additionally, during the functional test of the device the male and female ports of the device were verified.All ports on the stopcock passed the standard for luer fitting.Once the two sections of the device were connected, they were then connected to a pressure indicator.The device was filled with distilled water and aspirated.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.The pressure was increased in the device, the gauge needle responded accordingly, and the stopcock remained securely connected to the device and pressure indicator.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were seven other reported complaints for this lot number.Based on the information provided, the examination of the returned product, the results of our investigation, and since the complaint cannot be confirmed with any assignable root-cause, ¿it is our belief that the stopcock is potentially not being properly connected by the end user.This incident was previously reported to capture the initially reported failure mode.However, following a cross functional re-assessment of the risks posed by this failure, it was determined that the risk to the patient is not substantial enough to warrant reporting under current 3500a reporting regulations.As such, this incident has been reassessed and is no longer reportable.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SPHERE INFLATION DEVICE
Common Device Name
MAV SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7865855
Report Number1820334-2018-02661
Device Sequence Number1835606
Product Code MAV
UDI-Device Identifier10827002310275
UDI-Public(01)10827002310275(17)210331(10)96271390
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCID-20-30
Device Lot Number96271390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THREE-WAY PRESSURE STOPCOCK / TORAY